Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 106, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2015, 6:48 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2015, 6:48 PM PDT (01:48 UTC)
- Expired
- Aug 25, 2015, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 3098 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WGUS55 KVEF 260148
FFWVEF
CAC071-260445-
/O.NEW.KVEF.FF.W.0106.150826T0148Z-150826T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
648 PM PDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 945 PM PDT
* AT 646 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER CIMA ROAD...NORTH OF CIMA. THE RAIN IS MOVING VERY
SLOWLY TO THE EAST. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CIMA. CIMA ROAD BETWEEN INTERSTATE 15 AND CIMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3516 11558 3537 11570 3545 11554 3524 11539
$$
SC2 follow-up statements
355 WGUS75 KVEF 260302 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 802 PM PDT TUE AUG 25 2015 CAC071-260445- /O.CON.KVEF.FF.W.0106.000000T0000Z-150826T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 802 PM PDT TUE AUG 25 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 800 PM PDT...DOPPLER RADAR INDICATED A PERSISTENT THUNDERSTORM OVER CIMA ROAD MOVING SLOWLY TO THE SOUTH. BETWEEN ONE AND TWO INCHES OF RAIN IS ESTIMATED TO HAVE ALREADY FALLEN IN THIS AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CIMA ROAD IN THE VICINITY OF CIMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3516 11558 3530 11566 3537 11548 3524 11539 $$ JA
527 WGUS75 KVEF 260443 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 943 PM PDT TUE AUG 25 2015 CAC071-260451- /O.EXP.KVEF.FF.W.0106.000000T0000Z-150826T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 943 PM PDT TUE AUG 25 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY WILL EXPIRE AT 945 PM PDT... THE HEAVY RAIN ENDED OVER CIMA ROAD NEAR CIMA BEFORE 830 PM. THERE MAY BE SOME STANDING WATER THROUGH MIDNIGHT ALONG PARTS OF CIMA ROAD BUT THE THREAT OF SIGNIFICANT FLASH FLOODING HAS ENDED. LAT...LON 3516 11558 3530 11566 3537 11548 3524 11539 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:32 PM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 2:32 PM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 232 PM PDT TUE AUG 25 2015 .SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING AS A SERIES OF DISTURBANCES MOVE OVER THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PRIMARILY THE HIGHER TERRAIN WEDNESDAY AND THURSDAY BEFORE GRADUAL DRYING COMMENCES FRIDAY. DRIER CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. && .SHORT TERM...THROUGH THURSDAY NIGHT. WELL DEFINED VORT MAX WHICH WAS INITIALIZED NEAR PHOENIX THIS MORNING HAS MOVED NORTH TO NEAR PRESCOTT AT MID-AFTERNOON. A LINE OF HEAVIER RAIN SHOWERS AND EMBEDDED THUNDERSTORMS EXTENDS FROM NEAR WIKIEUP NORTH TO PEACH SPRINGS...THEN NORTHEAST TOWARD MT TRUMBULL. LOCALLY HEAVY RAIN HAS OCCURRED WITH THIS LINE IN THE MOUNTAINS NORTHEAST OF WIKIEUP WITH ONE MOHAVE COUNTY FLOOD CONTROL DISTRICT STATION REPORTING ABOUT TWO-THIRDS OF AN INCH. HRRR HAS THE SOUTHERN PORTION OF THE LINE WEAKENING AS IT CONTINUE EAST ACROSS SOUTHERN MOHAVE COUNTY THE REST OF THIS AFTERNOON. THE VORT MAX IS PROGGED TO CONTINUE NORTH INTO SOUTHWEST UTAH BY EARLY WEDNESDAY MORNING. EXPECT A PORTION OF THE NORTHERN LINE TO SEE ADDITIONAL DEVELOPMENT AS IT CONTINUES NORTHWEST THROUGH NORTHERN MOHAVE COUNTY POTENTIALLY AFFECTING PARTS OF NORTHEAST CLARK AND LINCOLN COUNTY THIS EVENING AND OVERNIGHT. ELSEWHERE, PRECIPITATION HAS BEEN LIGHT AND DO NOT FORESEE THIS CHANGING MUCH SO DECIDED TO LOWER POPS TONIGHT FOR SAN BERNARDINO COUNTY AND THE REST OF CLARK COUNTY. MONSOON MOISTURE THAT MOVED INTO THE REGION TUESDAY WILL STILL BE AVAILABLE WEDNESDAY. FORECAST SOUNDINGS STILL SHOWING MORE INSTABILITY TOMORROW. CONVECTION SHOULD BE STRONGLY TERRAIN DRIVEN WITH ISOLATED POCKETS OF HEAVY RAIN POSSIBLE. FLOW ALOFT WILL TURN MORE SOUTHWESTERLY THURSDAY AND FRIDAY ALLOWING FOR GRADUAL DRYING TREND. DID INTRODUCE A SLIGHT CHANCE OF STORMS INTO THE HIGHER TERRAIN OF MOHAVE COUNTY FRIDAY. CLOUDINESS HAS KEPT TEMPERATURES BELOW NORMAL TODAY. MORE SUNSHINE AND DRYING TREND FOR THE REST OF THE WEEK WE WILL SEE TEMPERATURES RETURN TO ABOUT 5 DEGREES ABOVE NORMAL FRIDAY. OUTSIDE OF GUSTY WINDS ASSOCIATED WITH CONVECTION NO SIGNIFICANT WINDS EXPECTED. .LONG TERM...SATURDAY THROUGH TUESDAY. DRIER SOUTHWESTERLY FLOW IS EXPECTED TO SWEEP ACROSS THE REGION FRIDAY...FINALLY SCOURING OUT MOISTURE FROM WEST TO EAST AND EFFECTIVELY ENDING CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY. ALONG WITH BENIGN WEATHER CONDITIONS...THIS WILL YIELD A QUICK WARMUP IN TEMPERATURES WITH AFTERNOON HIGHS RUNNING SEVERAL DEGREES ABOVE AVERAGE ACROSS THE AREA FRIDAY. A SLIGHT CHANGE IN OUR WEATHER COULD BE IN STORE FOR THE WEEKEND AS THE LATEST OPERATIONAL MODELS SHOW GOOD AGREEMENT IN A SHORTWAVE ASSOCIATED WITH AN UPPER LEVEL LOW OFF OF THE PACIFIC NORTHWEST COAST TO EJECT ACROSS THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN. THIS WILL YIELD A COOLING TREND IN TEMPERATURES AND BREEZY CONDITIONS ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE END OF THE WEEKEND. THOUGH GUIDANCE IS MORE IN LINE WITH THE OVERALL EVOLUTION OF THE UPPER LOW TONIGHT...LARGE DISCREPANCIES IN THE OVERALL TIMING AND STRENGTH OF THIS FEATURE CONTINUE TO EXIST TONIGHT. THE 00Z ECMWF OUTPUT IS MUCH MORE PROGRESSIVE AND LESS AMPLIFIED THAN THE 00Z GFS...WHICH IS 24-36 HOURS SLOWER IN TRAVERSING THE UPPER LOW ACROSS THE PACIFIC NORTHWEST/NORTHERN GREAT BASIN. THESE DIFFERENCES YIELD A 3-4 DEGREE TEMPERATURE SPREAD IN NUMERICAL GUIDANCE AFTER SUNDAY...THEREFORE A BLEND OF BOTH SOLUTIONS WAS USED FOR MAX AND MIN FORECASTS FOR MONDAY AND TUESDAY. DESPITE THESE DIFFERENCES...THE BOTTOM LINE IS THAT WE CAN EXPECT DRY...BREEZY...AND COOLER CONDITIONS THROUGH THE END OF THE PERIOD. && .AVIATION...FOR MCCARRAN...DECREASING CHANCES FOR RAIN SHOWERS THROUGH THE REST OF THE AFTERNOON WITH WINDS GENERALLY FROM A SOUTH DIRECTION. HOWEVER THEY MAY SHIFT BACK AND FORTH BETWEEN SOUTHEAST AND SOUTHWEST AT TIMES. SOME OF THE HI-RES MODELS SHOW THE POTENTIAL OF STRONGER SOUTHEAST WINDS POSSIBLY AFFECTING THE LAS VEGAS VALLEY THIS EVENING. CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAF AT THIS TIME. CHANCES FOR SHOWERS WILL INCREASE AGAIN LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY. CIGS WILL DROP FROM 15-20K FEET THIS AFTERNOON TO AROUND 8-10K FEET OVERNIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WIDESPREAD CLOUDS WITH CIGS IN THE 10-20K FEET RANGE WILL BE COMMON TODAY ALONG AND EAST OF A KDAG-KTPH LINE. SCATTERED LIGHT SHOWERS AND SPRINKLES WILL BE POSSIBLE EAST OF THIS LINE AS WELL...WITH ISOLATED THUNDERSTORMS POSSIBLE PRIMARILY ACROSS MOHAVE COUNTY. SURFACE WINDS WILL BE GUSTY AND VARIABLE NEAR STORMS BUT OTHERWISE GENERALLY LIGHT AND SOUTHERLY. MODELS INDICATED THE POSSIBILITY IF ENHANCED EAST TO SOUTHEAST WINDS THIS EVENING AND OVERNIGHT MOVING ACROSS THE COLORADO RIVER VALLEY...HOWEVER CONFIDENCE IN STRENGTH AND TIMING IS LOW AT THIS TIME. CIGS ARE EXPECTED TO DECREASE TO 6-10K FEET OVERNIGHT WITH CHANCES FOR STORMS CONTINUING OVERNIGHT AND THROUGH WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...PIERCE AVIATION...WOLCOTT LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 26, 2:29 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.